Alert archive / Mississippi / Tornado Warnings in 2005
Tornado Warning 67, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jun 17, 2005, 4:16 PM CDT for Jackson County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2005, 4:16 PM CDT (21:16 UTC)
- Expired
- Jun 17, 2005, 5:00 PM CDT
- In force
- 44 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Jackson County, MS
The radar
The Mobile radar (KMOB), 40 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 172117 TORLIX MSC059-172200- /O.NEW.KLIX.TO.W.0067.050617T2116Z-050617T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 416 PM CDT FRI JUN 17 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... JACKSON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 500 PM CDT * AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR VANCLEAVE...OR ABOUT 6 MILES WEST OF ESCATAWPA...MOVING EAST AT 10 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ESCATAWPA AT 430 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3051 8885 3039 8869 3071 8831 3087 8853 $$ 8
1 follow-up statement
000
WFUS54 KLIX 172120 CCA
TORLIX
MSC059-172200-
/O.COR.KLIX.TO.W.0067.050617T2116Z-050617T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING...CORRECTED FOR LAT LONG
NATIONAL WEATHER SERVICE NEW ORLEANS LA
416 PM CDT FRI JUN 17 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
JACKSON COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITIES OF...MOSS POINT...ESCATAWPA
* UNTIL 500 PM CDT
* AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
VANCLEAVE...OR ABOUT 7 MILES NORTHWEST OF ESCATAWPA...MOVING EAST
AT 10 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
7 MILES SOUTH OF WADE BY 445 PM CDT
ESCATAWPA BY 450 PM CDT
8 MILES NORTH OF MOSS POINT BY 500 PM CDT
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3051 8885 3039 8869 3041 8859 3037 8844
3071 8846
$$
8What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 17, 3:05 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 17, 3:05 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 305 PM CDT FRI JUN 17 2005 .DISCUSSION... NORTHWEST FLOW WILL CONTINUE TO DOMINATE THE REGION FOR THE NEXT 12 TO 18 HOURS AS AN UPPER LEVEL VORT MAX SLICES THROUGH. THIS VORT MAX FIRED OFF AN MCS LAST NIGHT IN THE ARKLATEX REGION...WITH A RESULTANT MCV REMAINING OVER THE REGION THIS AFTERNOON. ALONG THE OUTFLOW FROM THIS CONVECTIVE COMPLEX...SCATTERED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED OVER THE CWA THIS AFTERNOON. THESE THUNDERSTORMS SHOULD CONTINUE THROUGH THE EVENING HOURS...AS THE MCV CONTINUES TO INTERACT WITH A HIGHLY UNSTABLE ATMOSPHERE IN THE REGION. STEEP LOW LEVEL LAPSE RATES COMBINED WITH A DRY POCKET ALOFT WILL CONTINUE TO BRING A DAMAGING WIND THREAT TO THE REGION. AM CONCERNED ABOUT ANOTHER MCS TYPE SYSTEM DEVELOPING IN NORTHERN LOUISIANA THIS EVENING AND RACING TO THE SOUTHEAST INTO THE CWA AROUND MIDNIGHT. HOWEVER...LACK OF HEATING IN NORTHERN LOUISIANA MAY INHIBIT ANY NEW CONVECTIVE DEVELOPMENT. WILL HAVE TO CONTINUE MONITORING THE SITUATION. BY TOMORROW...STRONGER SUBSIDENCE AND DRY AIR IN THE MID AND UPPER LEVELS WILL BUILD INTO THE LOWER MISSISSIPPI VALLEY. A STRONG ENOUGH CAP SHOULD BE IN PLACE TO INHIBIT ANY DEVELOPMENT THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK AS SUBSIDENCE AND RIDGING REMAINS IN PLACE. DUE TO THE DRY AIR IN THE REGION...TEMPERATURES WILL ONCE AGAIN WARM INTO THE LOWER TO MIDDLE 90S. HOWEVER...AS A BERMUDA HIGH ESTABLISHES ITSELF BY MIDWEEK...IT APPEARS THAT A DISTURBANCE WILL RIDE ALONG THE BASE OF THE RIDGE AND INTO THE REGION FOR NEXT WEEKEND. HAVE KEPT CHANCE POPS AS A RESULT FOR THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 68 89 64 92 / 50 20 0 0 BTR 70 91 68 94 / 40 10 0 0 MSY 74 90 72 93 / 40 10 0 0 GPT 72 88 69 90 / 60 30 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 32
Hazardous weather outlook, Jun 17, 11:22 AM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1122 AM CDT FRI JUN 17 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-180030- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1122 AM CDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORM WATCH UNTIL 6 PM FOR ALL PARISHES IN SOUTHEAST LOUISIANA AND ALL COUNTIES IN SOUTHWEST MISSISSIPPI... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE REGION... DISCUSSION... DEEP NORTHWEST FLOW AND STRONG TROUGH OF LOW PRESSURE DIVING INTO THE REGION FROM THE ARKLATEX REGION CONTINUES TO KEEP THE THREAT FOR SEVERE WEATHER ACROSS THE REGION. A COMPLEX OF THUNDERSTORMS IS CURRENTLY PUSHING INTO THE AREA FROM NORTHERN LOUISIANA. THIS COMPLEX OF THUNDERSTORMS IS EXPECTED TO STRENGTHEN THIS AFTERNOON...AS IT INTERACTS WITH A WARM AND UNSTABLE AIRMASS ACROSS SOUTHEAST LOUISIANA. DUE TO THE ATMOSPHERIC PROFILE ACROSS THE REGION...THE MAIN THREAT FROM ANY SEVERE THUNDERSTORM DEVELOPMENT WILL BE STRONG DAMAGING WINDS. WINDS COULD GUST TO 70 MPH AT TIMES WITH THE STRONGEST THUNDERSTORMS. FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS CAN ALSO BE EXPECTED WITH THESE THUNDERSTORMS. MARINE... THE THREAT OF THUNDERSTORMS WILL CONTINUE TONIGHT AS THE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS MOVES INTO THE COASTAL WATERS. THE STRONGEST ACTIVITY COULD CONTINUE TO PRODUCE STRONG WINDS AND DAMAGING LIGHTNING. MARINERS SHOULD BE ON THE LOOKOUT FOR ROUGH SEAS AND HIGH WAVES AS THIS AREA OF THUNDERSTORMS MOVES THROUGH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LINGERING THUNDERSTORMS OVER THE COASTAL WATERS EARLY SATURDAY COULD CONTINUE TO PRODUCE GUSTY WINDS AND LIGHTNING. GOING INTO THE AFTERNOON HOURS...SCATTERED SHOWERS AND THUNDERSTORMS COULD ONCE AGAIN DEVELOP OVER SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI AS NORTHWEST FLOW REMAINS IN PLACE. THE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT A FEW STRONGER THUNDERSTORMS COULD PRODUCE GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS OF RAIN. ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH THURSDAY...BUT THESE THUNDERSTORMS SHOULD REMAIN WEAK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED AT A LATER TIME. 32
In the hours before
Special weather statement, Jun 17, 2:00 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 200 PM CDT FRI JUN 17 2005 LAZ038>040-172030- ST TAMMANY-TANGIPAHOA-WASHINGTON- 200 PM CDT FRI JUN 17 2005 ...A LINE OF STRONG THUNDERSTORMS IN MOVING SOUTHEAST ACROSS CENTRAL TANGIPAHOA AND SOUTHERN WASHINGTON PARISH... DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS STRETCHING FROM SOUTHWEST WASHINGTON PARISH TO CENTRAL TANGIPAHOA PARISH. THE THUNDERSTORMS ARE MOVING TOWARDS THE SOUTHEAST AT 25 TO 30 MPH AND WILL APPROACH THE MANDEVILLE...COVINGTON...SLIDELL AREA BY 250 PM THIS AFTERNOON. THESE THUNDERSTORMS CAN PRODUCE FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...AND BRIEF HEAVY RAINFALL.
Local storm report, Jun 17, 2:19 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
219 PM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TSTM WND DMG PLAQUEMINE 30.28N 91.24W
06/17/2005 IBERVILLE LA LAW ENFORCEMENT
POWER POLE REPORTED DOWN.
0155 PM TORNADO 3 S PRAIRIEVILLE 30.26N 90.97W
06/17/2005 ASCENSION LA LAW ENFORCEMENT
TORNADO SPOTTED BY LAW ENFORCEMENT NEAR THE INTERSTATE 10
AND HIGHWAY 73 INTERCHANGE SOUTH OF PRAIRIEVILLE. NO
DAMAGE REPORTED AT THIS TIME.
&&
PGRIGSBYLocal storm report, Jun 17, 2:32 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
232 PM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TSTM WND DMG PLAQUEMINE 30.28N 91.24W
06/17/2005 IBERVILLE LA LAW ENFORCEMENT
POWER POLE REPORTED DOWN.
0155 PM TORNADO 3 S PRAIRIEVILLE 30.26N 90.97W
06/17/2005 ASCENSION LA LAW ENFORCEMENT
TORNADO SPOTTED BY LAW ENFORCEMENT NEAR THE INTERSTATE 10
AND HIGHWAY 73 INTERCHANGE SOUTH OF PRAIRIEVILLE. NO
DAMAGE REPORTED AT THIS TIME.
0225 PM TSTM WND DMG WHITE CASTLE 30.16N 91.15W
06/17/2005 IBERVILLE LA EMERGENCY MNGR
TREES AND POWER POLES REPORTED DOWN. FUNERAL HOME
DAMAGED.
&&
PGRIGSBYLocal storm report, Jun 17, 2:46 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
246 PM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TSTM WND DMG PLAQUEMINE 30.28N 91.24W
06/17/2005 IBERVILLE LA LAW ENFORCEMENT
POWER POLE REPORTED DOWN.
0155 PM TORNADO 3 S PRAIRIEVILLE 30.26N 90.97W
06/17/2005 ASCENSION LA LAW ENFORCEMENT
TORNADO SPOTTED BY LAW ENFORCEMENT NEAR THE INTERSTATE 10
AND HIGHWAY 73 INTERCHANGE SOUTH OF PRAIRIEVILLE. NO
DAMAGE REPORTED AT THIS TIME.
0225 PM TSTM WND DMG WHITE CASTLE 30.16N 91.15W
06/17/2005 IBERVILLE LA EMERGENCY MNGR
TREES AND POWER POLES REPORTED DOWN. FUNERAL HOME
DAMAGED.
0239 PM HAIL 1 W POPLARVILLE 30.84N 89.55W
06/17/2005 1.75 INCH PEARL RIVER MS EMERGENCY MNGR
&&
PGRIGSBYLocal storm report, Jun 17, 3:27 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
327 PM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TSTM WND DMG PLAQUEMINE 30.28N 91.24W
06/17/2005 IBERVILLE LA LAW ENFORCEMENT
POWER POLE REPORTED DOWN.
0155 PM TORNADO 3 S PRAIRIEVILLE 30.26N 90.97W
06/17/2005 ASCENSION LA LAW ENFORCEMENT
TORNADO SPOTTED BY LAW ENFORCEMENT NEAR THE INTERSTATE 10
AND HIGHWAY 73 INTERCHANGE SOUTH OF PRAIRIEVILLE. NO
DAMAGE REPORTED AT THIS TIME.
0225 PM TSTM WND DMG WHITE CASTLE 30.16N 91.15W
06/17/2005 IBERVILLE LA EMERGENCY MNGR
TREES AND POWER POLES REPORTED DOWN. FUNERAL HOME
DAMAGED.
0239 PM HAIL 1 W POPLARVILLE 30.84N 89.55W
06/17/2005 1.75 INCH PEARL RIVER MS EMERGENCY MNGR
0245 PM TSTM WND DMG MANDEVILLE 30.37N 90.08W
06/17/2005 ST. TAMMANY LA LAW ENFORCEMENT
TREES AND POWER LINES REPORTED DOWN THROUGHOUT CITY.
0256 PM TSTM WND DMG LUTCHER 30.06N 90.71W
06/17/2005 ST. JAMES LA LAW ENFORCEMENT
TREE BLOWN DOWN ONTO A MOBILE HOME.
&&
PGRIGSBYSpecial weather statement, Jun 17, 3:53 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 353 PM CDT FRI JUN 17 2005 MSZ081-172200- HARRISON- 353 PM CDT FRI JUN 17 2005 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS HARRISON COUNTY IN SOUTHEAST MISSISSIPPI... DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS STRETCHING ACROSS NORTHERN RURAL HARRISON COUNTY. THE THUNDERSTORMS ARE MOVING TOWARDS THE SOUTHEAST AT 35 TO 40 MPH AND WILL APPROACH THE LONG BEACH...GULFPORT...AND BILOXI AREAS AND AFFECT THEM THROUGH THE 500 PM HOUR. THESE THUNDERSTORMS CAN PRODUCE FREQUENT LIGHTNING...GUSTY WINDS TO 35 MPH...AND BRIEF HEAVY RAINFALL. LAZ059-060-065>067-172200- LOWER LAFOURCHE-LOWER TERREBONNE-ST CHARLES-UPPER LAFOURCHE- UPPER TERREBONNE- 353 PM CDT FRI JUN 17 2005 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS ST CHARLES...LAFOURCHE AND TERREBONNE PARISHES IN SOUTHEAST LOUISIANA... DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS STRETCHING ACROSS THE INTER-COASTAL PARISHES OF SOUTHEAST LOUISIANA. THE THUNDERSTORMS ARE MOVING TOWARDS THE SOUTHEAST AT 35 TO 40 MPH AND WILL AFFECT DESTREHAN...THROUGH LAKE DES ALLEMANDS...TO GALLIANO...TO HOUMA AND ACROSS NORTHERN TERREBONNE PARISH THROUGH 500 PM. THESE THUNDERSTORMS CAN PRODUCE FREQUENT LIGHTNING...GUSTY WINDS TO 35 MPH...AND BRIEF HEAVY RAINFALL. 8
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:41 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 64 min |
| Jun 17, 4:00 PM CDT | Tornado Warning | LIX | Harrison | 30 min |
Nearby
Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.